Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 48, NWS Green Bay, WI

July 30, 2015

NWS Green Bay, WI issued this small craft advisory at Jul 30, 2015, 3:20 AM CDT. It took effect at Jul 30, 2015, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2015, 3:20 AM CDT (08:20 UTC)
In effect from
Jul 30, 2015, 11:00 AM CDT
Expired
Jul 30, 2015, 7:00 PM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WHUS73 KGRB 300820
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
320 AM CDT THU JUL 30 2015

...GUSTY WEST WINDS EXPECTED AGAIN TODAY...

.A TIGHT PRESSURE GRADIENT WILL REMAIN OVER THE WESTERN GREAT
LAKES...PRODUCING GUSTY WINDS FROM LATE THIS MORNING INTO THE
AFTERNOON. OFFSHORE WINDS ON LAKE MICHIGAN WILL LIMIT WAVE
ACTION...WITH THE HIGHEST WAVES EXPECTED ON THE EASTERN SIDE OF
THE BAY OF GREEN BAY.

LMZ521-522-541>543-301630-
/O.NEW.KGRB.SC.Y.0048.150730T1600Z-150731T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
320 AM CDT THU JUL 30 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

* WINDS...WEST INCREASING TO 15 TO 25 KTS THIS MORNING...THEN
  DIMINISHING TO 10 TO 20 KTS IN THE LATE AFTERNOON. A FEW GUSTS
  TO 25 KTS ARE POSSIBLE BEFORE 11 AM.

* WAVES...1 TO 3 FT...WITH THE HIGHEST WAVES ON THE EASTERN SIDE
  OF THE BAY OF GREEN BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
2 follow-up statements
842 
WHUS73 KGRB 301647
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1147 AM CDT THU JUL 30 2015

...GUSTY WEST WINDS EXPECTED AGAIN TODAY...

.A TIGHT PRESSURE GRADIENT WILL REMAIN OVER THE WESTERN GREAT
LAKES...PRODUCING GUSTY WINDS INTO THE AFTERNOON. OFFSHORE WINDS
ON LAKE MICHIGAN WILL LIMIT WAVE ACTION...WITH THE HIGHEST WAVES
EXPECTED ON THE EASTERN SIDE OF THE BAY OF GREEN BAY.

LMZ521-522-541>543-310000-
/O.CON.KGRB.SC.Y.0048.000000T0000Z-150731T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1147 AM CDT THU JUL 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KTS...DIMINISHING TO 10 TO 20 KTS IN THE
  LATE AFTERNOON. A FEW GUSTS TO 25 KTS ARE POSSIBLE.

* WAVES...1 TO 3 FT...WITH THE HIGHEST WAVES ON THE EASTERN SIDE 
  OF THE BAY OF GREEN BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
837 
WHUS73 KGRB 302010
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CDT THU JUL 30 2015

...GUSTY WEST WINDS EXPECTED TO SLOWLY DIMINISH THIS EVENING...

.A TIGHT PRESSURE GRADIENT REMAINS OVER THE WESTERN GREAT
LAKES...PRODUCING GUSTY WINDS. THESE WINDS WILL SLOWLY DIMINISH
INTO THE EVENING. OFFSHORE WINDS ON LAKE MICHIGAN WILL LIMIT WAVE
ACTION...WITH THE HIGHEST WAVES EXPECTED ON THE EASTERN SIDE OF
THE BAY OF GREEN BAY. AS THE PRESSURE GRADIENT CONTINUES TO SLOWLY
RELAX...WINDS ON FRIDAY WILL AGAIN BE GUSTY...THOUGH LIKELY NOT
TO THE SAME STRENGTH AS TODAY AND YESTERDAY. ANOTHER SMALL CRAFT
ADVISORY MIGHT BE NEEDED.

LMZ521-522-541>543-310000-
/O.CON.KGRB.SC.Y.0048.000000T0000Z-150731T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
310 PM CDT THU JUL 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KTS...DIMINISHING TO 10 TO 20 KTS INTO THE
  EVENING. AS WINDS DIMINISH...A FEW GUSTS TO 25 KTS REMAIN
  POSSIBLE.

* WAVES...1 TO 3 FT...WITH THE HIGHEST WAVES ON THE EASTERN SIDE 
  OF THE BAY OF GREEN BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 30, 3:12 AM CDT, 8 minutes earlier.

Area forecast discussion, Jul 30, 3:12 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
312 AM CDT THU JUL 30 2015

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 243 AM CDT THU JUL 30 2015

A FAIRLY VIGOROUS UPPER LEVEL DISTURBANCE...SHOWN ON WATER VAPOR
IMAGERY TRACKING THROUGH SOUTHERN MANITOBA AND SASKATCHEWAN...WILL
TRACK ALONG THE WISCONSIN AND MICHIGAN BORDER THIS
AFTERNOON...COMBINED WITH A SURGE OF HIGHER THETA-E AIR IN THIS
REGION. THIS WILL SET THE STAGE FOR THE POSSIBILITY OF SHOWERS AND
THUNDERSTORMS ACROSS THE NORTH. NWP MODELS AND HI-RES MODELS ARE
IN GENERAL AGREEMENT ON THE TIMING AND LOCATION OF THESE
SHOWERS...SAVE FOR THE CANADIAN MODEL WHICH IS STILL DRY. MODEL
SOUNDINGS SHOW A FAIRLY UNSTABLE ATMOSPHERE IN PLACE ACROSS
NORTHERN WISCONSIN THIS AFTERNOON...WITH MUCAPES OF 500 TO 700
J/KG. GIVEN THE FORCING AND INSTABILITY IN PLACE WILL RAISE POPS
ACROSS THE NORTH THIS AFTERNOON AND INCREASE THE COVERAGE OF POPS
FURTHER SOUTH. COVERAGE THIS AFTERNOON COULD ACTUALLY BE MORE
WIDESPREAD THAN THE AREA EXPERIENCED WITH THE COLD FRONT THAT
PASSED THROUGH YESTERDAY MORNING. STORMS THAT DEVELOP COULD
PRODUCE STRONG GUSTY WINDS AS MID LEVEL WINDS WILL STILL BE FAIRLY
GUSTY. SURFACE WINDS ARE EXPECTED TO GUST TO 20 TO 25 MPH...LOWER
THAN THEY WERE YESTERDAY AFTERNOON. HIGHS TODAY SHOULD GET INTO
THE UPPER 70S ACROSS THE NORTH...WITH LOW TO MID 80S FURTHER
SOUTH.

SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE EARLY EVENING...BUT
SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING RATHER QUICKLY.
OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE UPPER 50S TO LOWER
60S.

ANOTHER MID LEVEL SHORTWAVE WILL TRACK THROUGH ON
FRIDAY...BRINGING A RENEWED CHANCE FOR SHOWERS AND THUNDERSTORMS
DURING THE AFTERNOON HOURS. HOWEVER INSTABILITY VALUES WILL BE
MUCH LESS THAN TODAY...THEREFORE WILL STAY WITH THE SLIGHT CHANCE
POPS FRIDAY AFTERNOON. TEMPERATURES ON FRIDAY WILL BE SIMILAR TO
TODAY WITH HIGHS IN THE UPPER 70S TO LOWER 80S.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 243 AM CDT THU JUL 30 2015

THE LATEST MEDIUM RANGE ENSEMBLE GUIDANCE CONTINUES TO INDICATE THAT
NORTHWEST UPPER FLOW WILL PREVAIL THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK...BETWEEN SUB-TROPICAL RIDGING OVER THE ROCKIES AND
TROUGHING OVER ONTARIO.  SOME AMPLIFICATION IN THE PATTERN WILL
OCCUR BY THE MIDDLE OF NEXT WEEK...WHICH THE ECMWF SHOWS BETTER THAN
THE GFS.  WILL CONTINUE TO SIDE WITH THE ECMWF FOR MUCH OF THIS
FORECAST.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...CHANNELED SHORTWAVES WILL BE
SWINGING ACROSS THE NORTHERN GREAT LAKES FRIDAY NIGHT.  THOUGH THEY
MAY BRING SCATTERED MID-CLOUDS AT TIMES...PROGGED SOUNDINGS ARE TOO
DRY FOR ANY SHOWER THREATS.  THIS TREND CONTINUES ON SATURDAY WHEN
ANY MID-LEVEL MOISTURE FROM SHORTWAVES WILL BECOME ENHANCED BY
DIURNAL INSTABILITY.  SOUNDINGS AGAIN HAVE TROUBLE SATURATING BELOW
700MB SO THINK THE ECMWF IS TOO PESSIMISTIC IN GENERATING PRECIP SAT
AFTERNOON.  WILL THEREFORE STAY WITH A DRY FORECAST.  PRECIP CHANCES
IMPROVE ON SATURDAY NIGHT AS THE LOW AND MID-LEVEL FLOW TEMPORARILY
BACK TO MORE OF A SOUTH OR EVEN SOUTHWEST DIRECTION.  THIS BACKING
FLOW WILL SUPPORT 925-700MB THETAE ADVECTION WHICH WILL BETTER
TARGET CENTRAL AND SOUTHERN WISCONSIN THAN FURTHER NORTH.  WILL
INCREASE PRECIP CHANCES SOME...BUT WILL NOT GET TOO AGGRESSIVE WITH
THE CURRENT DRY PATTERN.  NO SIGNIFICANT CHANGES TO TEMPS.

REST OF THE FORECAST...PRECIP CHANCES WILL LINGER INTO SUNDAY
MORNING...BUT MAY SEE A BREAK IN THE AFTERNOON AS THE WARM/MOIST
ADVECTION WEAKENS.  ANY BREAK WILL BE SHORT-LIVED HOWEVER...SINCE
THE NEXT CANADIAN COLD FRONT WILL ARRIVE SUNDAY NIGHT.  CHANCES OF
SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ALONG THE FRONT...EVEN
IF MID-LEVEL FGEN WILL BE WEAKENING ALONG IT.  A COOLER AND DRIER
AIRMASS WILL THEN MOVE INTO THE REGION FOR MONDAY AND TUESDAY...WITH
AFTERNOON SHOWERS AND ISOLATED STORMS POSSIBLE...MAINLY ACROSS
NORTHERN WISCONSIN.  CONFIDENCE DECREASES BY WEDNESDAY AND
THURSDAY...BUT SOME INDICATIONS OF SHORTWAVES PROVIDING OCCASIONAL
PRECIP CHANCES DURING THIS TIME.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1133 PM CDT WED JUL 29 2015

CYCLONIC FLOW IS EXPECTED TO PERSIST ACROSS THE AREA THROUGH
THURSDAY NIGHT...BUT VFR CONDITIONS SHOULD PREVAIL. AN UPPER LEVEL
SHORT WAVE WAS FORECAST TO PASS THROUGH WISCONSIN DURING THE DAY
ON THURSDAY WITH SOME OF THE MODELS PRODUCING RAIN AND OTHERS NOT.
THE 00Z GFS/00Z CANADIAN WERE DRY...THE 00Z NAM ONLY SPIT OUT A
SMALL AREA OF LIGHT QPF...WHILE THE 12Z ECMWF AND 21Z SREF HAD
MORE WIDESPREAD AND HIGHER QPF. ANOTHER SHORT WAVE APPROACHES
WISCONSIN THURSDAY EVENING BUT MODELS WERE NOT IN AGREEMENT WITH
THAT SYSTEM EITHER. AS A RESULT...THE FORECAST REMAINS DRY WITH
ONLY SOME SCATTERED TO BROKEN VFR CIGS. WINDS WILL INCREASE AGAIN
DURING THE DAY BUT GUSTS WILL NOT BE NEARLY AS HIGH AS THEY WERE
DURING THE DAY ON WEDNESDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KURIMSKI
LONG TERM......MPC
AVIATION.......MG
Hazardous weather outlook, Jul 29, 2:41 PM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CDT WED JUL 29 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
241 PM CDT WED JUL 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON ACROSS FAR
NORTHERN WISCONSIN. IF ANY STORMS DO DEVELOP...THEY WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SATURDAY NIGHT
THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DETERMINE IS ANY OF THESE
STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-301945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
241 PM CDT WED JUL 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GUSTY WEST WINDS WILL QUICKLY SUBSIDE AFTER SUNSET. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SATURDAY NIGHT
THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DETERMINE IS ANY OF THESE
STORMS WILL BECOME SEVERE.

RE/ESB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:25 PM CDTSpecial Weather StatementGRBVilas50 min
Jul 30, 3:44 PM CDTSpecial Weather StatementGRBLincoln46 min
Jul 30, 4:17 PM CDTSpecial Weather StatementGRBVilas43 min
Jul 30, 4:40 PM CDTSpecial Weather StatementGRBLincoln50 min

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.